Alert archive / California / Wind Advisories in 2005

Wind Advisory 2, NWS Medford, OR

November 2, 2005Siskiyou County, California

NWS Medford, OR issued this wind advisory at Nov 2, 2005, 10:15 PM PST for Siskiyou County, California. It took effect at Nov 3, 2005, 10:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2005, 10:15 PM PST (06:15 UTC)
In effect from
Nov 3, 2005, 10:00 AM PST
Expired
Nov 3, 2005, 5:14 PM PST
In force
7 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2005-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2005-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 030615
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1015 PM PST WED NOV 2 2005

ORZ021-022-031415-
/O.CON.KMFR.HW.W.0002.051103T1200Z-051103T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1015 PM PST WED NOV 2 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST
THURSDAY. 

SOUTH WINDS WILL INCREASE LATE TONIGHT THROUGH THURSDAY MORNING
TO 35 TO 50 MPH WITH GUSTS TO 60 MPH ALONG THE SOUTHERN OREGON
COAST. WINDS WILL BE STRONGEST NEAR HEADLANDS AND EXPOSED AREAS
AT HIGHER ELEVATIONS. THESE WINDS WILL SUBSIDE AND BECOME
WESTERLY AFTER THE COLD FRONT MOVES INLAND THROUGH EARLY AFTERNOON
THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

CAZ081-031415-
/O.NEW.KMFR.WI.Y.0002.051103T1800Z-051104T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1015 PM PST WED NOV 2 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY 
FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY. 

SOUTHEAST WINDS WILL INCREASE THURSDAY MORNING IN THE SHASTA
VALLEY TO 20 TO 30 MPH. BY AFTERNOON...WINDS WILL INCREASE TO 25
TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL BE STRONGEST NEAR WEED.
EXPECT THE WINDS TO SUBSIDE BY THURSDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
5 follow-up statements
000 
WWUS76 KMFR 031146
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
346 AM PST THU NOV 3 2005

ORZ021-022-032000-
/O.CON.KMFR.HW.W.0002.051103T1200Z-051103T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
346 AM PST THU NOV 3 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

SOUTH WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL OCCUR ALONG
THE SOUTHERN OREGON COAST THROUGH THE MORNING. WINDS WILL BE STRONGEST
NEAR HEADLANDS AND EXPOSED AREAS AT HIGHER ELEVATIONS. THESE WINDS
WILL SUBSIDE AND BECOME WESTERLY AFTER THE COLD FRONT MOVES INLAND
THROUGH EARLY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

CAZ081-032000-
/O.CON.KMFR.WI.Y.0002.051103T1800Z-051104T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
346 AM PST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE THIS MORNING IN THE SHASTA VALLEY TO
20 TO 30 MPH. BY AFTERNOON...WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR WEED. EXPECT
THE WINDS TO SUBSIDE BY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


STAVISH
000 
WWUS76 KMFR 031201 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
346 AM PST THU NOV 3 2005

ORZ021-022-032000-
/O.COR.KMFR.HW.W.0002.051103T1200Z-051103T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
346 AM PST THU NOV 3 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST.

SOUTH WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL OCCUR ALONG
THE SOUTHERN OREGON COAST THROUGH THE MORNING. WINDS WILL BE 
STRONGEST NEAR HEADLANDS AND EXPOSED AREAS AT HIGHER ELEVATIONS. 
THESE WINDS WILL SUBSIDE AND BECOME WESTERLY AFTER THE COLD FRONT 
MOVES INLAND THROUGH EARLY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

CAZ081-032000-
/O.COR.KMFR.WI.Y.0002.051103T1800Z-051104T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
346 AM PST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON FOR THE SHASTA VALLEY.

SOUTHEAST WINDS WILL INCREASE THIS MORNING IN THE SHASTA VALLEY TO
20 TO 30 MPH. BY AFTERNOON...WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR WEED. EXPECT
THE WINDS TO SUBSIDE BY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
000 
WWUS76 KMFR 031938
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1138 AM PST THU NOV 3 2005

ORZ021-022-032100-
/O.CON.KMFR.HW.W.0002.000000T0000Z-051103T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1138 AM PST THU NOV 3 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON FOR COASTAL SOUTHERN OREGON.

SOUTH WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL OCCUR ALONG
THE SOUTHERN OREGON COAST THROUGH NOON. WINDS HAVE BEEN STRONGEST
NEAR THE HEADLANDS AND EXPOSED AREAS AT HIGHER ELEVATIONS. THESE
WINDS ARE BEGINNING TO SUBSIDE AND WILL BECOME WESTERLY AFTER THE
COLD FRONT MOVES INLAND EARLY THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.



$$

CAZ081-040200-
/O.CON.KMFR.WI.Y.0002.000000T0000Z-051104T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1138 AM PST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR THE SHASTA VALLEY.

SOUTHEAST WINDS IN THE SHASTA VALLEY OF 20 TO 30 MPH WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. WINDS
WILL BE STRONGEST NEAR WEED. EXPECT THE WINDS TO SUBSIDE BY THIS
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 032105
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
105 PM PST THU NOV 3 2005

ORZ021-022-032215-
/O.EXP.KMFR.HW.W.0002.000000T0000Z-051103T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
105 PM PST THU NOV 3 2005

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT AT THE COAST OF
SOUTHWEST OREGON. THE COLD FRONT HAS REACHED THE COAST AND IS MOVING
INLAND. WINDS ARE NOW DECREASING AT THE COAST AND WILL DECREASE
FURTHER THROUGH THE REST OF THE AFTERNOON.

$$

CAZ081-040200-
/O.CON.KMFR.WI.Y.0002.000000T0000Z-051104T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
105 PM PST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHEAST WINDS IN THE SHASTA VALLEY OF 20 TO 30 MPH WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON.
WINDS WILL BE STRONGEST NEAR WEED. EXPECT THE WINDS TO SUBSIDE BY
THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 040114
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
514 PM PST THU NOV 3 2005


CAZ081-040215-
/O.CAN.KMFR.WI.Y.0002.000000T0000Z-051104T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
514 PM PST THU NOV 3 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SHASTA VALLEY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 2, 8:30 PM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 2, 8:30 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 PM PST WED NOV 2 2005

.DISCUSSION...OVERRUNNING CLOUDS AHEAD OF THE NEXT SYSTEM ARE INSIDE
130W. BOTH THE NAM/GFS GENERALLY AGREE ON SPREADING RAIN TO THE
COAST THURSDAY MORNING THEN ACROSS THE REMAINDER OF THE REGION
THURSDAY AFTERNOON AND EVENING. THE COLD FRONT WILL PUSH INLAND
DURING THE AFTERNOON THEN MOVE QUICKLY ACROSS THE EAST SIDE THROUGH
THURSDAY EVENING. THERE WILL BE A BRIEF BREAK IN BETWEEN SYSTEMS
LATE THURSDAY NIGHT THEN ANOTHER SYSTEM WILL MOVE THROUGH FRIDAY
CONTINUING THE WET AND WINDY CONDITIONS. THE 00Z RUN OF THE GFS IS
NOT AS WET AS THE EARLIER RUN...HOWEVER...IT STILL BRINGS A RATHER
SLOW MOVING FRONT AND SOME FAIRLY HEAVY RAINFALL AMOUNTS SOUTHWARD
ACROSS THE REGION SATURDAY NIGHT AND SUNDAY.

.AVIATION...CURRENT TAFS COVER EXPECTED CONDITIONS THE NEXT 12
HOURS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE OR TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING THU MORNING/AFTERNOON ORZ021-022.
CA...GALE WARNING OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     WINTER STORM WARNING THU ABOVE 4500 FEET WESTERN AND
      SOUTH-CENTRAL SISKIYOU COUNTY 080/082.
&&

HOLTZ

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 2, 3:30 PM PST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
330 PM PST WED NOV 2 2005

CAZ080-082-031400-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
330 PM PST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY. SEE
WINTER STORM WARNING FOR DETAILS.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-031400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
330 PM PST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING IN EFFECT FROM 4 AM TO 1 PM THURSDAY. SEE NON
PRECIPITATION WARNING PRODUCT FOR DETAILS.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-353-356-370-373-376-031400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
330 PM PST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE WARNING IN EFFECT FROM 1 AM THURSDAY TO THURSDAY AFTERNOON. SEE
COASTAL WATERS FORECAST FOR DETAILS.

GLASER

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.